Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 567, NWS Atlanta, GA

August 7, 2008Sumter County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 7, 2008, 7:04 PM EDT for Sumter County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2008, 7:04 PM EDT (23:04 UTC)
Expired
Aug 7, 2008, 7:44 PM EDT
In force
40 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Sumter County, GA

The radar

The Robins AFB radar (KJGX), 97 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1137 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1340 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 072304
SVRFFC
GAC261-080000-
/O.NEW.KFFC.SV.W.0567.080807T2304Z-080808T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
704 PM EDT THU AUG 7 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN SUMTER COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 800 PM EDT

* AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  AMERICUS...MOVING SOUTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  METHVINS...LESLIE...DE SOTO AND COBB.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3190 8408 3215 8435 3215 8427 3217 8425
      3216 8425 3215 8418 3221 8418 3222 8414
      3218 8412 3219 8410 3215 8403 3209 8397
      3191 8393 3190 8394
TIME...MOT...LOC 2304Z 309DEG 21KT 3210 8419

$$
1 follow-up statement
000 
WWUS52 KFFC 072344
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
744 PM EDT THU AUG 7 2008

GAC261-072353-
/O.CAN.KFFC.SV.W.0567.000000T0000Z-080808T0000Z/
SUMTER GA-
743 PM EDT THU AUG 7 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SUMTER COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE 
SEVERE WEATHER. HOWEVER...WINDS UP TO 40 MPH ARE STILL POSSIBLE WITH 
THIS STORM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3190 8408 3215 8435 3215 8427 3217 8425
      3216 8425 3215 8418 3221 8418 3222 8414
      3218 8412 3219 8410 3215 8403 3209 8397
      3191 8393 3190 8394
TIME...MOT...LOC 2343Z 309DEG 21KT 3196 8398

$$


19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 6:30 PM EDT, 34 minutes earlier.

Area forecast discussion, Aug 7, 6:30 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION. . .UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EDT THU AUG 7 2008

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...

SLOW MOVING COLD FRONT DRAPED LATE THIS AFTERNOON JUST NORTH OF
CWA WILL SAG SOUTHWARD INTO CENTRAL GEORGIA OVERNIGHT. MCS THAT
BEGAN OVER EASTERN TENNESSEE THIS MORNING PUSHING THROUGH NORTH
GEORGIA IN AND NORTH OF THE ATLANTA METRO AREA. DESPITE 17Z
SOUNDINGS INDICATION OF WARMING ALOFT AND WEAK SHEAR...INTENSE
DAYTIME HEATING AND ABUNDANT LOW LEVEL MOISTURE HAS ALLOWED SOME
OF THESE STORMS TO REACH SEVERE LIMITS. AS COLD POOL ASSOCIATED
WITH MCS OVER NORTH GEORGIA PUSHES SOUTH THROUGH THE
EVENING...ISOLATED SEVERE THUNDERSTORMS WILL POSSIBLY CONTINUE
INTO THE EARLY OVERNIGHT. AFTER MIDNIGHT...MOST ACTIVITY WILL BE
ACROSS CENTRAL GEORGIA...AND DRIER AIR WILL BE FILTERING IN TO
THE NORTHERN ZONES. TOMORROW THE FRONTAL BOUNDARY REMAINS IN FAR
SOUTH CWA...SO SCATTERED SHOWERS AND THUNDERSTORMS WILL INITIATE
BY AFTERNOON. WITH THE WEAKENING FRONT AND ANY UPPER LEVEL ENERGY
WELL TO THE NORTH AND EAST...THE RISK FOR SEVERE THUNDERSTORMS
WILL BE MUCH LOWER. FOR TEMPERATURES...HAVE GENERALLY GONE WITH A
MAV/MET BLEND...TRENDING SLIGHTLY MORE TOWARD THE HIGH SIDE OF
GUIDANCE BASED ON TODAYS TREND OVER THE TENNESSEE VALLEY OF WARMER
THAN PROJECTED TEMPERATURES IN THE POST FRONTAL ENVIRONMENT. BY
FRIDAY NIGHT...TEMPERATURES WILL BE NOTICEABLY COOLER...AND
SLIGHTLY BELOW NORMAL TEMPERATURES CAN BE EXPECTED THROUGH SATURDAY
NIGHT AS DRY NORTHWEST FLOW ESTABLISHES ITSELF OVER THE AREA.

.LONG TERM /SUNDAY THROUGH THURSDAY/...
DRY NORTHWEST FLOW REMAINS IN PLACE OVER THE AREA THROUGH MONDAY
AS CANADIAN MARITIME LOW ONLY SLOWLY PUSHES NORTH AND EAST.
SIGNIFICANT SHORTWAVE MOVES JUST NORTH OF THE AREA
TUESDAY...PROVIDING OUR NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS.
UPPER LEVEL LOW AND AND ASSOCIATED TROUGH DROP SOUTHWARD INTO THE
GREAT LAKES BY MID WEEK...AND SURFACE COLD FRONT PUSHES THROUGH
CWA WEDNESDAY INTO THURSDAY...BRINGING ADDITIONAL THUNDERSTORMS
CHANCES THROUGH THE END OF THE PERIOD AS NORTHWEST FLOW AGAIN
TRIES TO ESTABLISH ITSELF. TEMPERATURES REMAIN GENERAL SEASONAL.

&&

.AVIATION...
THE NORTHWEST FLOW ALREADY SHOWING SIGNS OF TAKING HOLD AS CLOUDS
THIN AND BREAK UP OVER PORTIONS OF NORTH GA. THINK THERE WILL BE
ENOUGH MOISTURE AVAILABLE TO KEEP AT LEAST MID-LEVEL CLOUDS
THROUGHOUT NIGHT...HOWEVER. NO RESTRICTIONS TO VISBILITY EXPECTED.
AS THE FRONTAL BOUNDARY CONTINUES TO FLATTEN AND SINK SOUTHWARD...
WOULD EXPECT SCATTERED TSTMS DURING AFTERNOON FRIDAY FROM SOUTH OF A
LINE FROM CSG-MCN AND SOUTHWARD.

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  91  64  89  65 /  50  10  10   5   5
ATLANTA         70  90  65  89  66 /  50  10  10   5   5
BLAIRSVILLE     63  81  58  78  61 /  20  10  10   5  10
CARTERSVILLE    65  90  57  89  60 /  30  10  10   5  10
COLUMBUS        74  92  65  93  65 /  50  20  10   5   5
GAINESVILLE     68  90  65  85  65 /  40  10  10   5  10
MACON           73  91  65  94  63 /  50  20  10   5   5
ROME            66  89  59  89  61 /  30  10  10   5  10
PEACHTREE CITY  68  90  56  90  58 /  50  10  10   5   5
VIDALIA         75  93  68  94  67 /  50  50  20  10   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 6 PM EDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...
DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GORDON...GREENE...GWINNETT...HALL...HARALSON...HEARD...
HENRY...JACKSON...LUMPKIN...MADISON...MORGAN...MURRAY...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK...
ROCKDALE...SOUTH FULTON...TALIAFERRO...TOWNS...UNION...WALKER...
WALTON...WHITE...WHITFIELD...WILKES.

&&

23
Hazardous weather outlook, Aug 7, 6:55 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
655 PM EDT THU AUG 7 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
655 PM EDT THU AUG 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
A FEW SEVERE THUNDERSTORMS POSSIBLE OVER CENTRAL GEORGIA THIS
EVENING.

.SYNOPSIS...
A COLD FRONT ACROSS NORTH TENNESSEE WILL MOVE SOUTH AND BECOME
STATIONARY OVER CENTRAL GEORGIA BY FRIDAY MORNING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE DAMAGING WINDS UP TO 70 MPH AND FREQUENT
CLOUD TO GROUND LIGHTNING. LARGE HAIL UP TO 1.5 INCHES IN DIAMETER
WILL ALSO BE POSSIBLE.

.DISCUSSION...
THE AIR OVER NORTH GEORGIA HAS BEEN COOLED BY RAIN AND IS FAIRLY
STABLE. HOWEVER...CENTRAL GEORGIA REMAINS MODERATELY UNSTABLE WITH
LIFTED INDICES RANGING FROM MINUS 3 TO MINUS 5. UPDRAFTS AND
DOWNDRAFTS WILL BE STRONG. STRONGEST STORMS COULD PRODUCE DAMAGING
WIND GUSTS AND HAIL. THE GREATEST CHANCE FOR THESE WILL BE SOUTH OF
A LINE FROM FRANKLIN TO MILLEDGEVILLE TO WRENS. A TREND TOWARD
STABILIZATION WILL TAKE PLACE DURING THE NIGHT...SO THUNDERSTORMS
WILL BECOME LESS INTENSE WITH TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY...ESPECIALLY ACROSS
CENTRAL GEORGIA. THERE IS ALSO A CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS OVER NORTH GEORGIA MONDAY AND ALL OF GEORGIA TUESDAY
AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED ACROSS CENTRAL GEORGIA THIS EVENING.

In the hours before

Local storm report, Aug 7, 6:22 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
622 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     LIZELLA                 32.81N 83.82W
08/07/2008                   BIBB               GA   LAW ENFORCEMENT

            THREE TREES DOWN NEAR LIZELLA.

0515 PM     TSTM WND DMG     MACON                   32.84N 83.66W
08/07/2008                   BIBB               GA   LAW ENFORCEMENT

            FEW POWERLINES DOWN IN WEST MACON...AND ONE POWERLINE
            DOWN IN EAST MACON.

0530 PM     TSTM WND DMG     5 E JEFFERSONVILLE      32.69N 83.26W
08/07/2008                   WILKINSON          GA   LAW ENFORCEMENT

            REPORTED AT LEAST A DOZEN TREES DOWN
            COUNTYWIDE...INCLUDING AREAS NEAR HUBER AND
            JEFFERSONVILLE. FIRST REPORTS CAME IN AROUND 530 PM AND
            CONTINUED THROUGH 6 PM.

&&

GRIFFITH
Special weather statement, Aug 7, 6:25 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 PM EDT THU AUG 7 2008

GAZ080-092-093-107-072300-
625 PM EDT THU AUG 7 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN PULASKI...
SCHLEY...TAYLOR AND MACON COUNTIES UNTIL 700 PM EDT...

AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER IDEAL...MOVING EAST AT 20 MPH. ADDITIONAL
THUNDERSTORMS ARE DEVELOPING ACROSS SCHLEY AND MACON COUNTIES.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Aug 7, 6:30 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EDT THU AUG 7 2008

GAZ078-089-090-072315-
630 PM EDT THU AUG 7 2008

...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 45 MPH AND FREQUENT
LIGHTNING IN CHATTAHOOCHEE...MUSCOGEE AND HARRIS COUNTIES UNTIL 715
PM EDT...

AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS EXTENDING FROM ABOUT 10 MILES WEST OF
WHITESVILLE TO 15 MILES WEST OF FORT BENNING...AND MOVING EAST AT 32
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY
MOVE ACROSS PORTIONS OF CHATTAHOOCHEE...MUSCOGEE AND HARRIS COUNTIES
THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE WHITESVILLE...MULBERRY GROVE...FORTSON... COLUMBUS...PINE
MOUNTAIN VALLEY...MIDLAND...JAMESTOWN...FORT BENNING...ELLERSLIE...
CATAULA...WAVERLY HALL...HAMILTON...FORT BENNING SOUTH AND CUSSETA.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Aug 7, 6:47 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
647 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     BROWN HILL              32.55N 83.26W
08/07/2008                   BLECKLEY           GA   LAW ENFORCEMENT

            FOUR TREES DOWN IN NORTHERN BLECKLEY COUNTY.

&&

GRIFFITH
Special weather statement, Aug 7, 6:51 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
651 PM EDT THU AUG 7 2008

GAZ078-089-090-072330-
651 PM EDT THU AUG 7 2008

...SIGNIFICANT WEATHER ALERT CONTINUES FOR CHATTAHOOCHEE...MUSCOGEE
AND HARRIS COUNTIES UNTIL 730 PM EDT...

AT 651 PM EDT/548 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR
WHITESVILLE TO 10 MILES WEST OF FORT BENNING...AND MOVING EAST AT 37
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING...WIND GUSTS TO 45 MPH AND VERY HEAVY RAIN AS THEY MOVE
ACROSS CHATTAHOOCHEE...MUSCOGEE AND HARRIS COUNTIES THROUGH 730 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
WHITESVILLE... MULBERRY GROVE...FORTSON...COLUMBUS...FORT
BENNING...CATAULA... HAMILTON...FORT BENNING SOUTH...PINE MOUNTAIN
VALLEY...MIDLAND... ELLERSLIE...JAMESTOWN...WAVERLY HALL AND
CUSSETA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
Special weather statement, Aug 7, 7:00 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 PM EDT THU AUG 7 2008

GAZ092-104-072330-
700 PM EDT THU AUG 7 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN SUMTER AND
SOUTHERN SCHLEY COUNTIES UNTIL 730 PM EDT...

AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM BETWEEN ARLES AND LA CROSSE...MOVING SOUTHEAST
AT 25 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THESE THUNDERSTORMS.  RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 12:51 PM EDTSevere Thunderstorm WarningFFCFloyd54 min
Aug 7, 1:14 PM EDTSevere Thunderstorm WarningFFCPolk61 min
Aug 7, 1:42 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb, Paulding63 min
Aug 7, 1:52 PM EDTSevere Thunderstorm WarningFFCWilkes24 min
Aug 7, 2:21 PM EDTSevere Thunderstorm WarningFFCClayton, Fayette, Spalding39 min
Aug 7, 2:23 PM EDTSevere Thunderstorm WarningFFCTelfair52 min
Aug 7, 2:28 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton, Gwinnett47 min
Aug 7, 2:42 PM EDTSevere Thunderstorm WarningFFCHouston, Twiggs48 min
Aug 7, 2:44 PM EDTSevere Thunderstorm WarningFFCCherokee, Pickens38 min
Aug 7, 2:47 PM EDTSevere Thunderstorm WarningFFCCrisp, Wilcox43 min
Aug 7, 2:53 PM EDTSevere Thunderstorm WarningFFCCherokee, Forsyth37 min
Aug 7, 3:00 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Fulton45 min
Aug 7, 3:04 PM EDTSevere Thunderstorm WarningFFCDawson41 min
Aug 7, 3:46 PM EDTSevere Thunderstorm WarningFFCBanks, Hall, Jackson, Lumpkin44 min
Aug 7, 4:12 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson16 min
Aug 7, 4:38 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson37 min
Aug 7, 4:44 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Monroe46 min
Aug 7, 5:17 PM EDTSevere Thunderstorm WarningFFCHouston, Peach43 min
Aug 7, 5:26 PM EDTSevere Thunderstorm WarningFFCTwiggs49 min
Aug 7, 5:50 PM EDTSevere Thunderstorm WarningFFCBleckley, Wilkinson55 min
Aug 7, 6:30 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens45 min
Aug 7, 7:01 PM EDTSevere Thunderstorm WarningFFCHarris44 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.